DOI 10.1097/mjt.0b013e31820b8856
'Chasing the dragon': new knowledge for an old practice.
Аннотация
Heroin administration by "chasing the dragon," whereby the user places freebase heroin on aluminum foil, heats it below with a flame, and inhales the pyrolysate through a straw, can be associated with the rare development of a delayed-onset spongiform leukoencephalopathy. We report the case of a 46-year-old woman with a psychiatric diagnosis of depression and heroin dependence by "chasing the dragon" admitted with features of altered mental status and later development of catatonia, abulia, and akinetic mutism. A brain magnetic resonance image evidenced bilateral symmetric high-signal lesions in the white matter of the cerebrum and cerebellum on T2-weighted images compatible with toxic leukoencephalopathy. The patient's condition resolved after a hospital stay of 2 months with supportive treatment. Acute onset of neurobehavioral changes, including confusion, apathy, and cerebellar signs in a person with exposure to heroin, should prompt one to consider toxic leukoencephalopathy as a cause of presentation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.